Alert archive / Michigan / Gale Warnings in 2014

Gale Warning 14, NWS Grand Rapids, MI

October 29, 2014

NWS Grand Rapids, MI issued this gale warning at Oct 29, 2014, 3:53 AM EDT. It took effect at Oct 31, 2014, 8:00 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2014, 3:53 AM EDT (07:53 UTC)
In effect from
Oct 31, 2014, 8:00 AM EDT
Expired
Nov 1, 2014, 3:24 AM EDT
In force
19 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WHUS73 KGRR 290753
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 AM EDT WED OCT 29 2014

LMZ844>849-291600-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-141029T2100Z/
/O.NEW.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
353 AM EDT WED OCT 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT
SATURDAY. 

* WINDS...NORTHWEST 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO 15
  KNOTS FOR TONIGHT INTO THURSDAY. GALE FORCE NORTH WINDS EXPECTED
  FRIDAY INTO FRIDAY NIGHT.

* WAVES...4 TO 7 FEET TODAY SUBSIDING TO 1 TO 3 FEET TONIGHT INTO
  THURSDAY. WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MEADE
12 follow-up statements
746 
WHUS73 KGRR 291515
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1115 AM EDT WED OCT 29 2014

LMZ844>849-292315-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-141029T2100Z/
/O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1115 AM EDT WED OCT 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT
SATURDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS TODAY DIMINISHING TO 5 TO 15 
  KNOTS FOR TONIGHT INTO THURSDAY. GALE FORCE NORTH WINDS 
  EXPECTED FRIDAY INTO FRIDAY NIGHT. 

* WAVES...4 TO 7 FEET TODAY SUBSIDING TO 1 TO 3 FEET TONIGHT 
  INTO THURSDAY. WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

WDM
263 
WHUS73 KGRR 291957
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT WED OCT 29 2014

LMZ844>849-300400-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-141029T2100Z/
/O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
357 PM EDT WED OCT 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT
SATURDAY...

* WINDS...NORTHWEST 15 TO 25 KNOTS LATE THIS AFTERNOON DIMINISHING
  TO 5 TO 15 KNOTS THIS EVENING. GALE FORCE NORTH WINDS EXPECTED
  FRIDAY INTO FRIDAY NIGHT.

* WAVES...3 TO 5 FEET LATE THIS AFTERNOON SUBSIDING TO 1 TO 3 FEET
  LATER TONIGHT. WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WDM
171 
WHUS73 KGRR 292057
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
457 PM EDT WED OCT 29 2014

LMZ844>849-300500-
/O.CAN.KGRR.SC.Y.0055.000000T0000Z-141029T2100Z/
/O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
457 PM EDT WED OCT 29 2014

...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS...GALE FORCE NORTH WINDS EXPECTED FRIDAY INTO FRIDAY
  NIGHT.

* WAVES...WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WDM
134 
WHUS73 KGRR 300250
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1050 PM EDT WED OCT 29 2014

LMZ844>849-301100-
/O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1050 PM EDT WED OCT 29 2014

...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT
SATURDAY...

* WINDS...GALE FORCE NORTH WINDS EXPECTED FRIDAY INTO FRIDAY 
  NIGHT. 

* WAVES...WAVES ON FRIDAY BUILDING TO 8 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
114 
WHUS73 KGRR 300852
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
452 AM EDT THU OCT 30 2014

LMZ844>849-301700-
/O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
452 AM EDT THU OCT 30 2014

...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT
SATURDAY...

* WINDS...GALE FORCE NORTH WINDS TO 45 KNOTS EXPECTED FRIDAY INTO
  FRIDAY NIGHT.

* WAVES...WAVES 1 TO 3 FEET TODAY BUILDING TO 4 TO 8 FEET TONIGHT
  AND TO 8 TO 16 FEET ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MEADE
843 
WHUS73 KGRR 302002
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT THU OCT 30 2014

LMZ844>849-310415-
/O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
402 PM EDT THU OCT 30 2014

...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT
SATURDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS TONIGHT INCREASING TO 30 KNOTS
  LATE TONIGHT. NORTH GALES TO 35 TO 45 KNOTS FRIDAY. 

* WAVES...2 TO 5 FEET TONIGHT...BUILDING TO 5 TO 8 FEET TOWARD
  DAYBREAK. WAVES 10 TO 15 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
600 
WHUS73 KGRR 310218
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 PM EDT THU OCT 30 2014

LMZ844>849-311030-
/O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1018 PM EDT THU OCT 30 2014

...GALE WARNING REMAINS IN EFFECT FROM 8 AM FRIDAY TO 5 AM EDT
SATURDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS TONIGHT INCREASING TO 30 
  KNOTS LATE TONIGHT. NORTH GALES TO 35 TO 45 KNOTS FRIDAY. 

* WAVES...2 TO 5 FEET TONIGHT...BUILDING TO 5 TO 8 FEET TOWARD 
  DAYBREAK. WAVES 10 TO 15 FEET FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
531 
WHUS73 KGRR 310745
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 AM EDT FRI OCT 31 2014

LMZ844>849-311545-
/O.CON.KGRR.GL.W.0014.141031T1200Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 AM EDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM
EDT SATURDAY...

* WINDS...NORTHWEST TO 30 KNOTS THIS MORNING INCREASING TO NORTH
  GALES 35 TO 40 KNOTS BY NOON.

* WAVES...5 TO 8 FEET BUILDING TO WAVES 10 TO 15 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

OSTUNO
986 
WHUS73 KGRR 311551
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1151 AM EDT FRI OCT 31 2014

LMZ844>849-010000-
/O.CON.KGRR.GL.W.0014.000000T0000Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1151 AM EDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...NORTH GALES 35 TO 40 KNOTS FOR THE REST OF
  TODAY...DIMINISHING TO 30 KNOTS AFTER MIDNIGHT.

* WAVES...10 TO 15 FEET...8 TO 12 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
774 
WHUS73 KGRR 311945
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT FRI OCT 31 2014

LMZ844>849-010345-
/O.CON.KGRR.GL.W.0014.000000T0000Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 PM EDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...NORTH GALES 35 TO 40 KNOTS TONIGHT...DECREASING TO 30
  KNOTS TOWARD DAYBREAK.

* WAVES...9 TO 12 FEET...SUBSIDING TO 6 TO 10 FEET TOWARD
  DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JK
364 
WHUS73 KGRR 010210
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 PM EDT FRI OCT 31 2014

LMZ844>849-010900-
/O.CON.KGRR.GL.W.0014.000000T0000Z-141101T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1010 PM EDT FRI OCT 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...NORTH GALES 35  TONIGHT...DECREASING TO 30 KNOTS TOWARD
  DAYBREAK.

* WAVES...9 TO 12 FEET...SUBSIDING TO 6 TO 10 FEET TOWARD 
  DAYBREAK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
197 
WHUS73 KGRR 010724
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 AM EDT SAT NOV 1 2014

LMZ844>849-011530-
/O.CAN.KGRR.GL.W.0014.000000T0000Z-141101T0900Z/
/O.NEW.KGRR.SC.Y.0056.141101T0800Z-141101T2200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
324 AM EDT SAT NOV 1 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 30 KNOTS EARLY THIS MORNING...DECREASING TO
  10 TO 20 KNOTS IN THE AFTERNOON.

* WAVES...6 TO 10 FEET THIS MORNING...SUBSIDING TO 4 TO 6 FEET IN
  THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 29, 3:30 AM EDT, 23 minutes earlier.

Area forecast discussion, Oct 29, 3:30 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EDT WED OCT 29 2014

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/MARINE

.SYNOPSIS...
ISSUED AT 330 AM EDT WED OCT 29 2014

MOSTLY CLOUDY AND COOL WEATHER CAN BE EXPECTED THE REST OF THE WEEK.
THE COLDEST DAY WILL BE HALLOWEEN WHEN A STRONG CANADIAN COLD FRONT
BLASTS SOUTH THROUGH THE STATE. NORTH WINDS WILL GUST OVER 40 MPH
AND OUR FIRST SNOWFLAKES OF THE SEASON MAY BE SEEN. THE COLD AIR
WILL LINGER INTO SATURDAY THEN TEMPERATURES WILL MODERATE SUNDAY
INTO NEXT WEEK.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 330 AM EDT WED OCT 29 2014

THE COLD BLAST ON HALLOWEEN DAY IS THE MAIN FOCUS. INTENSE PV
ANOMALY IS PROGGED TO DROP SOUTH THROUGH CENTRAL CANADA AND INTO THE
GREAT LAKES REGION ON FRIDAY. THIS FEATURE INDUCES CYCLOGENESIS OVER
THE LOWER GRTLKS REGION ALTHOUGH AT THIS TIME THE MODELS ARE NOT
GOING WITH A PARTICULARLY STRONG SFC LOW. REGARDLESS... THE WINDS
CRANK UP CONSIDERABLY BEHIND THE SFC COLD FRONT WITH TIGHT GRADIENT
BETWEEN THE LOWER GRTLKS RGN SFC LOW AND THE SFC HIGH OVER
MINNESOTA.  GUIDANCE SUGGESTS THE POSSIBILITY OF WIND GUSTS OVER 40
KTS AND WIND ADVISORIES MAY BE REQUIRED. SCATTERED POWER OUTAGES AND
FALLING TREE LIMBS ARE POSSIBLE.

AS FAR AS THE SNOW POTENTIAL ON HALLOWEEN... THE DGZ LOOKS PRETTY
HIGH ABOVE 7K FT. ALSO THE NORTH FLOW BEHIND THE FRONT FRIDAY
AFTERNOON WILL LIKELY LEAD TO ABRUPT DRYING IN SW MI. HAVE KEPT A
MIX OF RAIN/SNOW SHOWERS IN THE FCST BUT AM LEANING TOWARD MOSTLY
RAIN BASED ON SURFACE TEMPS AROUND 40. THE EXCEPTION WOULD BE IN THE
HIGHER ELEVATIONS ALONG/NORTH OF U.S. 10 WHERE SNOW MAY BE MORE
PERSISTENT AND HAVE A CHANCE OF STICKING TO THE GRASS.

DEEP CYCLONIC FLOW AND COLD ADVECTION WITH H8 TEMPS AROUND -3C WILL
LEAD TO EXTENSIVE CLOUDINESS TODAY AS WELL AS SCATTERED LAKE EFFECT
RAIN SHOWERS. TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 40S. IT
WILL BE BREEZY ALTHOUGH NOT AS BAD AS YESTERDAY.

TONIGHT AND THURSDAY THE SURFACE RIDGE MOVES IN BUT LOW LEVEL
MOISTURE LINGERS UNDERNEATH THE SUBSIDENCE INVERSION. THIS SHOULD
RESULT IN A CONTINUATION OF MOSTLY CLOUDY SKIES.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 330 AM EDT WED OCT 29 2014

A LARGE HIGH PRESSURE SYSTEM WILL BE MOVING OVER THE GREAT LAKES
FRIDAY NIGHT AS THE HALLOWEEN STORM MOVES AWAY FROM LOWER MICHIGAN.
THERE MAY BE SOME LINGERING LAKE EFFECT SNOW SHOWERS DOWN WIND FROM
THE POINTS ON THE WESTERN CWA...AND A FEW SHSN OVER THE EASTERN CWA
DOWNWIND FROM LAKE HURON. 30KT NORTHEAST BOUNDARY LAYER WINDS MAY
BLOW SOME SHSN INLAND. WE INCREASED POPS A BIT OVER THE NE CWA FOR
THAT POSSIBILITY.

WE/LL SEE A COUPLE OF DAYS OF DRY WEATHER AS THE RIDGE SETTLES OVER
MICHIGAN BEFORE THE NEXT COLD FRONT APPROACHES MONDAY. THE SYSTEM
MONDAY INTO TUESDAY WON/T BE NEARLY AS DYNAMIC AS THE SYSTEM THIS
FRIDAY. SCATTERED RAIN SHOWERS SHOULD SUFFICE MONDAY INTO TUESDAY.

SATURDAY WILL BE THE COLDEST DAY WITH HIGHS AROUND 40 AFTER WHICH A
WARMING TREND WILL BOOST TEMPS INTO THE LOWER 50S MONDAY AND TUESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 136 AM EDT WED OCT 29 2014

SCT-BKN VFR STRATOCU IS EXPECTED TODAY AS AN UPPER LOW MOVES
THROUGH THE REGION.

&&

.MARINE...
ISSUED AT 330 AM EDT WED OCT 29 2014

WHILE SOMEWHAT UNCONVENTIONAL... WILL ISSUE GALE WARNING ALREADY FOR
FRIDAY AND FRIDAY NIGHT DUE TO VERY HIGH CONFIDENCE.

&&

.HYDROLOGY...
ISSUED AT 330 PM EDT TUE OCT 28 2014

RAINFALL LAST NIGHT WAS NOT SIGNIFICANT ENOUGH TO CAUSE HYDRO
ISSUES AND NO HYDRO ISSUES ARE ANTICIPATED FOR THE REST OF THE
WEEK WITH MAINLY DRY WX ANTICIPATED TONIGHT THROUGH THURSDAY. PCPN
THURSDAY NIGHT AND FRIDAY WILL NOT BE SIGNIFICANT ENOUGH TO CAUSE
HYDRO ISSUES SINCE BASIN AVG QPF AMOUNTS OF ONLY UNDER A HALF OF
AN INCH ARE ANTICIPATED THEN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     LMZ844>849.

     GALE WARNING FRIDAY 8 AM TO SATURDAY 8 AM FOR LMZ844>849.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...93
AVIATION...93
HYDROLOGY...LAURENS
MARINE...MEADE
Hazardous weather outlook, Oct 28, 10:00 AM EDT, 17 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EDT TUE OCT 28 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-290845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1000 AM EDT TUE OCT 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-290845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1000 AM EDT TUE OCT 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND ANYONE
VENTURING OUT ON PIERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT AND ANYONE
VENTURING OUT ON PIERS WEDNESDAY. A SIGNIFICANT WIND AND WAVE EVENT
IS POSSIBLE ON HALLOWEEN WITH NORTHERLY GALE FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE/LAURENS

Nearby

Gale Warnings in Michigan, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.